Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Could Folic Acid Cause a Bitter Taste and Body Odor?

02/16/2009

Question:

I have been taking 10 billion doses of Acidophilus and 800 mcg of Folic acid for about 3 weeks.I have developed a bitter taste in my mouth and a body odor. I was wondering if this could be from the Folic acid. I realize that it is not a large dose but still wonder if it is affecting me.I appreciate anything you may contribute. Thank you.

Answer:

Folic acid has caused a bad taste or bitter taste in the mouth. Neither the folic acid nor the lactobacillus (acidophilus) is known for causing body odor.

Please discuss your symptoms with your family doctor.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University